Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 235, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 26, 2008, 1:30 PM CDT for Wayne County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2008, 1:30 PM CDT (18:30 UTC)
- Expired
- Jul 26, 2008, 2:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Wayne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 123 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 261830
SVRMOB
MSC153-261900-
/O.NEW.KMOB.SV.W.0235.080726T1830Z-080726T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
130 PM CDT SAT JUL 26 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WAYNESBORO...
* UNTIL 200 PM CDT
* AT 127 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS NEAR EUCUTTA...OR ABOUT 16 MILES
NORTHEAST OF LAUREL...MOVING SOUTHEAST AT 13 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHISTLER AND 7 MILES NORTHEAST OF STRENGTHFORD BY 200 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3172 8893 3183 8893 3184 8880 3164 8859
3149 8883 3166 8894 3167 8894 3171 8894
TIME...MOT...LOC 1831Z 324DEG 11KT 3178 8889
$$1 follow-up statement
000
WWUS54 KMOB 261851
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
151 PM CDT SAT JUL 26 2008
MSC153-261900-
/O.CON.KMOB.SV.W.0235.000000T0000Z-080726T1900Z/
WAYNE MS-
151 PM CDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WESTERN WAYNE COUNTY...
AT 146 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR EUCUTTA...OR ABOUT
13 MILES WEST OF WAYNESBORO...MOVING SOUTHEAST AT 13 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WHISTLER AND 7 MILES NORTHEAST OF STRENGTHFORD BY 200 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3172 8893 3183 8893 3184 8880 3164 8859
3149 8883 3166 8894 3167 8894 3171 8894
TIME...MOT...LOC 1851Z 324DEG 11KT 3173 8885
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:27 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 26, 12:27 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION ...AVIATION UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 1227 PM CDT SAT JUL 26 2008 .AVIATION...VFR CONDITIONS BECOMING BRIEF IFR THROUGH THIS AFTERNOON DUE TO FALLING CIGS/VISBYS IN SCATTERED TO OCCASIONALLY NUMEROUS SHRA AND TSRA. HIGHER CHANCE FOR CONVECTIVE IFR WILL BE NORTHWEST OF A LINE FROM NEAR BUTLER ALABAMA TO LUCEDALE MISSISSIPPI. THESE BRIEF IFR CONDITIONS WILL SPREAD SOUTHWARD THROUGH SUNSET AS SHRA AND TSRA BECOME MORE NUMEROUS. VFR AGAIN BY MID EVENING AS MOST OF THE SHOWERS AND THUNDERSTORMS DISSIPATE. /77 .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 26, 6:00 AM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT ST JUL 26 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-271200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE FORECAST AGAIN TODAY...WITH MOST THUNDERSTORM ACTIVITY FROM LATE MORNING TO LATE AFTERNOON INTO THE EARLY EVENING. A FEW STORMS MAY BECOME STRONG TO POSSIBLY SEVERE...MORE SO DURING THE AFTERNOON AND EARLY EVENING HOURS. WIND GUSTS FROM 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN WILL BE THE MAIN THREAT WITH THE STRONGER THUNDERSTORMS. ALTHOUGH THE RISK OF SEVERE WEATHER IS LOW...A FEW STRONG DAYTIME STORMS MAY BECOME BRIEFLY SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AFTERNOON TEMPERATURES AND HUMIDITY WILL BE ON THE INCREASE SUNDAY AND MONDAY. THIS COMBINATION OF HEAT AND HUMIDITY WILL SEND LATE MORNING AND AFTERNOON HEAT INDICES TO AROUND 105 ON SUNDAY AND POSSIBLY AS HIGH AS 110 ON MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 11:53 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1153 AM CDT SAT JUL 26 2008 ALZ051-053-261730- CLARKE-CHOCTAW- 1153 AM CDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CHOCTAW COUNTY AND MOVING INTO CLARKE COUNTY... AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHEAST OF HODGEWOOD...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WIMBLY...CHAPPELL HILL...LOU...BARRYTOWN AND WOMACK HILL THROUGH 1230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR OVER A SHORT PERIOD OF TIME...CAUSING PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 26, 12:17 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1217 PM CDT SAT JUL 26 2008 MSZ067-261800- WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 1217 PM CDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WAYNE COUNTY... AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTH OF DENHAM...MOVING SOUTHEAST AT 14 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WINCHESTER...DENHAM...ROBINSON JUNCTION AND BUCKATUNNA THROUGH 100 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR OVER A SHORT PERIOD OF TIME...CAUSING PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:25 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.